MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TAPERLOC STEM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TAPERLOC STEM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source (b)(6).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034 - 2020 - 01256, 0001825034 - 2020 - 01252, 0001825034 - 2020 - 01257, 0001825034 - 2020 - 01258, 0001825034 - 2020 - 01259.
 
Event or Problem Description
It was reported that during investigation of stock products, debris was notified within the sterile packaging.There was no patient involvement.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated against the reported event.Visual inspection confirmed white debris within the sterile packaging.The insert has been damaged such that particles have detached from the insert.The blister seal remains intact.The corrugate box is bent along the back edge but the damage did not transfer onto the blister carton.Dhr was reviewed and no discrepancies were found.Investigation has concluded that the condition of the product when it left zimmer biomet was conforming to specification.The root cause of the reported event is likely due to transit damage causing the foam packaging to become abraded and shed.The device evaluation found no malfunction and the event did not contribute to injury, therefore this would not be considered a reportable event." if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
TAPERLOC STEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9866351
Report Number0001825034-2020-01254
Device Sequence Number524895
Product Code LPH
UDI-Device Identifier00880304517103
UDI-Public00880304517103
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue Number51-105090
Device Lot Number2867214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1